Hail, Brown
- When
- May 10, 5:50 AM EST to 5:54 AM EST
- Where
- Brown County, Georgetown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
16 flash flood, 14 flood, 7 hail, 6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 10, 1:45 AM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 245 AM EDT SAT MAY 10 2003 AREA RADARS SHOWING SCATTERED CONVECTION EXTENDING FROM NORTHERN ILLINOIS DOWN TOWARD SOUTHEAST INDIANA. MODELS HAVE SHIFTED FOCUS OF LOW LEVEL JET/CONVERGENCE A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS FOR THIS MORNING SO THINK CHANCE FOR HEAVY RAIN MAY BE A LITTLE FARTHER SOUTH THAN PREVIOUSLY THOUGHT...AT LEAST THROUGH THIS MORNING. WILL THEREFORE...EXTEND THE FLOOD WATCH SOUTH TO INCLUDE ENTIRE FA FOR TODAY. EXPECT CURRENT PCPN TO PUSH EAST INTO FA THROUGH MID MORNING AND THEN LIFT OFF TO THE NORTHEAST THROUGH THIS AFTERNOON. NOT MUCH IN THE WAY OF FORCING LEFT LATER THIS AFTERNOON BUT WITH AIRMASS REMAINING UNSTABLE...WILL HAVE TO HANG ON TO A CHANCE THROUGH THE DAY. PWS ON THE HIGH SIDE...IN EXCESS OF 1.5 INCHES...SO LOCALLY HEAVY RAIN POSSIBLE WITH ANY THUNDERSTORM. 1HR FFG GENERALLY AN INCH OR LESS SO ANY HEAVY RAIN WILL LIKELY CAUSE SOME PROBLEMS. MODELS PERHAPS A BIT SLOWER PUSHING FRONT THROUGH TONIGHT WITH NGM NOT AS IMPRESSIVE AS ETA/GFS. BOTH ETA/GFS SHOWING GOOD DYNAMICS AND STRONG LOW LEVEL WIND FIELDS AND WILL LIKELY SEE SQUALL LINE PUSH EAST INTO FA AFTER MIDNIGHT AND WILL CONTINUE WITH LIKELY POPS FOR TONIGHT. LOW POPS LOOK GOOD FOR EARLY SUNDAY ACROSS THE EAST BEFORE DRYING WORKS IN. GOOD CAA AND STRONG LOW LEVEL WINDS BEHIND FRONT SO WILL KEEP WINDY CONDITIONS GOING FOR SUNDAY INTO SUNDAY NIGHT. .ILN....FLOOD WATCH TODAY ENTIRE FA. LOTT
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 612 AM EDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SUNDAY MORNING. THERE WILL LIKELY BE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...WHICH COULD CONTAIN SEVERE THUNDERSTORMS. WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT ON SUNDAY...LASTING INTO MONDAY. THESE WINDS MAY BE STRONG ENOUGH TO WARRANT EITHER WIND ADVISORIES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 448 AM EDT SAT MAY 10 2003 ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED EASTERN INDIANA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WARM AND HUMID AIR WILL REMAIN IN PLACE ACROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING WITH A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE PRIMARY SEVERE WEATHER THREAT THIS MORNING WILL BE LARGE HAIL. THE PRIMARY SEVERE WEATHER THREAT LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA TODAY. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES.
The Cincinnati radar (KILN), 54 km away, was scanning. The volume nearest the first event began at 15:39 UTC.
16 flash flood, 14 flood, 7 hail, 6 thunderstorm wind. Local standard time, as filed.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
Water up to four feet in deep in homes caused numerous evacuations. More evacuations occurred in Fairfax near Little Duck Creek. Ten people had to be rescued by boat in that area.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
US 23 closed due to high water.
Numerous roads were flooded and impassible.
Roads were flooded and impassible.
A bridge collapsed on Belfast-Owensville Road. State Route 133 was closed due to high water.
Cars were stranded in high water on roads across the county.
Numerous trees were downed. A barn was destroyed along US 68.
Several trees were downed between State Routes 32 and 247.
Several roads were closed due to high water.
A few streets in town were flooded.
State Route 41 was flooded and impassible.
Numerous roads across the northern part of the county were covered with high water. Roads closed included State Route 73 near Rarden, and State Route 139 in Minford.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
The roof was peeled off of a barn. Several trees were also knocked down.
Trees were knocked down in town. Large limbs were downed near Hamilton.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
Trees were downed.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
Several roads were closed due to high water. Ohio Brush Creek was out of its banks in a couple of spots.
Numerous roads were flooded and impassible.
Several roads were under one to two feet of water and closed.
Trees were downed.
A stalled out warm front along the Ohio River provided the focus for several clusters of thunderstorms to move across southern Ohio beginning in the morning and continuing through late afternoon. Total rainfall amounts from the thunderstorms generally ranged from three to six inches. The copious amounts of rain caused creeks and streams to rise out of their banks, and many roads were flooded and impassible.
Roads were flooded and impassible.
A few roads were underwater.
Numerous homes were flooded in and around Minford. US 23 was closed due to high water near the county fairgrounds. A mudslide closed US 52 near Stout.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362199, 5362492, 5361663, 5361664, 5362432, 5361662, 5361665, 5361661, 5362258, 5362433, 5362436, 5362434, 5362435, 5362200, 5362201, 5362438, 5362437, 5362202, 5362203, 5362439, 5362440, 5362204, 5362205, 5362049, 5362206, 5362254, 5362050, 5362253, 5362272, 5362269, 5362270, 5362271, 5362273, 5362441, 5362255, 5362442, 5362443, 5362256, 5362316, 5362257, and more.